MAUDE Adverse Event Report: ARTHREX, INC. CAPSULECLOSE SCORPION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. CAPSULECLOSE SCORPION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number CAPSULECLOSE SCORPION
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a hip scope procedure the surgeon was using the ar-16992 scorpion and a fiberwire to close the capsule.As they went to fire the needle to pass the suture through the tissue, the very tip of the scorpion broke off inside the joint while the needle remained intact.The surgeon was able to use a grasper and pull the piece of the scorpion out and there was no delay in the case.
 
Additional Manufacturer Narrative
The related condition is typically caused by applying too much force on thick tissue typically causes the tip to flex and the mating part (needle) to miss the needle slot on the tip of the device, rendering the device useless.The mating part (needle) was not returned along with the complaint device.Confirmed the capsuleclose scorpion suture clip heat treat reading to be within hardness specification.Device history record review revealed nothing relevant to this event.Function test could not be performed due to the related condition.

Brand Name
CAPSULECLOSE SCORPION
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11655680
Report Number1220246-2021-02896
Device Sequence Number17201208
Product Code LXH
UDI-Device Identifier00888867212688
UDI-Public00888867212688
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAPSULECLOSE SCORPION
Device Catalogue NumberAR-16992
Device Lot Number73798
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/20/2021
Patient Sequence Number1